Thunderstorm Wind, Campbell
- When
- July 21, 2:54 PM MST
- Where
- Campbell County, 2.54 mi N of Echeta
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 44.467, -105.846
A severe thunderstorm produced wind gusts around 75 mph in the Echeta area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A severe thunderstorm produced wind gusts around 75 mph in the Echeta area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 21, 12:45 PM MST, 2 hours 9 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 145 PM MDT WED JUL 21 2010 .DISCUSSION...20Z ANALYSIS SHOWS A SURFACE HIGH SHIFTING TO THE NORTHEAST WITH SOUTHEASTERLY TO NORTHEASTERLY FLOW OVER MUCH OF THE AREA. AT THE UPPER LEVELS...THE WATER VAPOR IMAGERY SHOWS A TROUGH DIGGING OVER THE PACIFIC NW AND SOUTHWESTERLY FLOW OVER THE FORECAST AREA. TONIGHT AND THURSDAY...THUNDERSTORMS WILL LIKELY PERSIST INTO THE OVERNIGHT HOURS GIVEN THE CONSIDERABLE INSTABILITY PRESENT IN MODEL SOUNDINGS AND NOCTURNAL JET DEVELOPING OVER SOUTH CENTRAL SD. A COLD FRONT WILL MOVE IN FROM THE NORTH LATE OVERNIGHT...REACHING RAPID CITY BY EARLY THURSDAY MORNING. CAPPING CIN AND REDUCED SURFACE WIND SHEAR WILL REDUCE THUNDERSTORM COVERAGE THURSDAY...ALTHOUGH A CHANCE OF SEVERE WEATHER WILL REMAIN THURSDAY INTO THURSDAY NIGHT. FOR FRIDAY AND FRIDAY NIGHT...CHANCE OF THUNDERSTORMS CONTINUES AS SURFACE LOW SLIDES EASTWARD AND ASSOCIATED COLD FRONT PUSHES THROUGH THE CWA. AMPLE MOISTURE IN PLACE AS MODELS INDICATE PCP WATER VALUES OF 1.5 INCHES OR 160 PERCENT OF AVERAGE. WINDS AND TEMPERATURES WILL BE TRICKY DUE TO THE FRONTAL POSITION AND TIMING. AT THIS TIME WILL STAY CLOSE TO THE CURRENT FORECAST AND ECMWF SINCE IT SEEMS TO BE TRENDING CLOSER ON THE MODEL TO MODEL RUNS COMPARED TO THE GFS. EXTENDED...A BRIEF DRY PERIOD IS EXPECTED SATURDAY INTO AT LEAST EARLY SUNDAY AS A WEAK RIDGE PASSES OVERHEAD. CHANCES FOR STORMS WILL RETURN BY EARLY NEXT WEEK AS WEST-SOUTHWEST FLOW ALOFT REDEVELOPS. LATEST GFS GUIDANCE IS TRENDING DRIER TOWARD SUNDAY AND MONDAY WITH WEAK RIDGING HOLDING IN PLACE A LITTLE LONGER. WILL KEEP POPS IN UNTIL MORE CONSISTENCY IS SEEN. TEMPERATURES WILL LIKELY REMAIN NEAR OR SLIGHTLY ABOVE AVERAGE. && .AVIATION...THUNDERSTORMS DEVELOPMENT WILL CONTINUE INTO THIS EVENING AND AFFECT MUCH OF THE AREA OVERNIGHT. LOCAL AND BRIEF MVFR/IFR CONDS AS WELL AS GUSTY WINDS CAN BE EXPECTED IN AND NEAR ANY TSTMS. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && VAN CLEAVE/SMITH/CALDERON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1050 AM MDT WED JUL 21 2010 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-221300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 1050 AM MDT (1150 AM CDT) WED JUL 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE PRESENT OVER THE AREA THIS MORNING. WITH DAYTIME HEATING...THUNDERSTORMS WILL INCREASE IN COVERAGE THIS AFTERNOON. SOME STORMS MAY BE SEVERE WITH STRONG WINDS...LARGE HAIL...AND PERHAPS AN ISOLATED TORNADO OVER SOUTH-CENTRAL SOUTH DAKOTA. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A DAILY CHANCE OF THUNDERSTORMS FROM WEDNESDAY THROUGH FRIDAY. SATURDAY LOOKS LIKE THE LONE DRY DAY...WITH THUNDERSTORM CHANCES RETURNING FOR SUNDAY AFTERNOON THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
138 PM MDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN 6 ENE LODGEPOLE 45.85N 102.55W
07/21/2010 M3.27 INCH PERKINS SD TRAINED SPOTTER
TOTAL FROM 430 AM TO 100 PM MDT TODAY.
&&
CALDERONSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 149 PM MDT WED JUL 21 2010 SDZ013-014-031-032-073-212030- HAAKON SD-NORTHERN MEADE CO PLAINS SD-PENNINGTON CO PLAINS SD-SOUTHERN MEADE CO PLAINS SD-ZIEBACH SD- 149 PM MDT WED JUL 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN PENNINGTON...EASTERN MEADE...NORTHERN HAAKON AND ZIEBACH COUNTIES UNTIL 230 PM MDT... AT 144 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF GREEN GRASS TO 10 MILES SOUTHWEST OF BRIDGER...AND MOVING SOUTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... SOUTH EAGLE BUTTE... MILESVILLE... BILLSBURG... CHERRY CREEK... KIRLEY... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. WETENKAMP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
159 PM MDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM HEAVY RAIN 7 SW SHADEHILL 45.69N 102.29W
07/21/2010 E2.97 INCH PERKINS SD CO-OP OBSERVER
2.97 INCHES OF RAIN IN THE LAST 24 HOURS. 2.4 SINCE 700
AM.
&&
WETENKAMPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
212 PM MDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM HEAVY RAIN 8 SSE RALPH 45.67N 103.01W
07/21/2010 M4.20 INCH HARDING SD TRAINED SPOTTER
SMALL CREEKS ARE FLOODING. GRAND RIVER IS RISING...NOT
FLOODING YET. RAINFALL IS SINCE 430 AM MDT.
&&
SMITHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
213 PM MDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND GST 8 N HULETT 44.80N 104.60W
07/20/2010 E60 MPH CROOK WY PUBLIC
60 MPH WIND GUST. TIME ESTIMATED.
&&
WETENKAMPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
303 PM MDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND GST 9 SSW KIRLEY 44.40N 101.38W
07/21/2010 E60 MPH HAAKON SD PUBLIC
&&
WETENKAMPThe Rapid City radar (KUDX), 243 km away, was scanning. The volume nearest the first event began at 21:54 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2010Every state in 2010This day in weather historyWarnings in Wyoming, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 239688.